Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 14, 2001, 11:02 PM CST for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2001, 11:02 PM CST (05:02 UTC)
- Expired
- Mar 15, 2001, 12:00 AM CST
- In force
- 58 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Jefferson Parish, LA, Saint Charles Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 9:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 150503 SVRNEW LAC051-089-150600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1102 PM CST WED MAR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...AVONDALE...KENNER...MARRERO ST. CHARLES PARISH IN SOUTHEAST LOUISIANA * UNTIL MIDNIGHT CST * AT 1058 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF DES ALLEMANDS...OR ABOUT 13 MILES SOUTHWEST OF AVONDALE...MOVING NORTHEAST AT 55 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND FREQUENT LIGHTNING...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:50 PM CST, 12 minutes earlier.
Area forecast discussion, Mar 14, 10:50 PM CST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1050 PM CST WED MAR 14 2001
...TORNADO THREAT INCREASING OVER PORTIONS OF SE LOUISIANA AND
COASTAL MISSISSIPPI...
SURFACE LOW OVER SE LA WILL CONTINUE TO MOVE ENE NEAR THE MS COAST
THE NEXT COUPLE HOURS. WARM SECTOR HAS MADE A SURGE NORTH INTO
COASTAL SE LA AND THE COASTAL WATERS TO THE EAST DURING THE LAST
COUPLE HOURS. THIS WILL ENHANCE THE SEVERE THUNDERSTORM AND TORNADO
THREAT IN EXTREME SE LA AND COASTAL MS THROUGH ABOUT 1 AM. HAVE AND
WILL CONTINUE TO ISSUE NUMEROUS ZONE UPDATES MAINLY TO CANCEL OUT
PORTIONS OF THE TORNADO WATCH AS BACK EDGE OF THUNDERSTORMS MOVE
ACROSS THE FORECAST AREA. WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
MIDNIGHT AS GRADIENT WINDS NW AND W OF THE SURFACE LOW ARE EXPECTED
TO BE SUSTAINED WELL UNDER 25 MPH OVER LAND. FLASH FLOOD WATCH WILL
LIKELY BE CANCELLED BEFORE 2 AM AS THE DEEPER CONVECTION SHIFTS EAST
OF OUR AREA.
.NEW...SMALL CRAFT ADVISORY KPQL TO K7R2 INCLUDING LAKES
PONTCHARTRAIN AND MAUREPAS.
LA...FLOOD WATCH LAZ038>040-058>070 TONIGHT
WIND ADVISORY LAZ038>040-058>070 TONIGHT
MS...FLOOD WATCNH MSZ070-071-077-080>082 TONIGHT
WIND ADVISORY MSZ077-080>082 TONIGHT
22In the hours before
Special weather statement, Mar 14, 10:11 PM CST, 51 minutes before
LAZ034>039-046>050-056>058-MSZ068>071-150427- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1011 PM CST WED MAR 14 2001 THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING PARISHES IN SOUTHEAST LOUISIANA... WEST FELICIANA...EAST FELICIANA...POINTE COUPEE...ST. HELENA... TANGIPAHOA...WASHINGTON...LIVINGSTON...WEST BATON ROUGE... EAST BATON ROUGE...IBERVILLE...ASSUMPTION...ASCENSION... ST. JOHN THE BAPTIST...AND6 ST JAMES. IN MISSISSIPPI THE TORNADO WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... WILKINSON...AMITE...PIKE AND WALTHALL.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:14 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Tangipahoa | 31 min |
| Mar 14, 8:42 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Iberville | 33 min |
| Mar 14, 10:41 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.